Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Friday, May 04, 2007

Lamictal, the grimness begins

I sincerely hope this is just a one time deal (really two time), but this morning I felt nauseous. I went ahead and ignored it and felt better by the time I was mostly ready, but as I brushed my teeth I suddenly threw up in the sink (projectile vomiting too, just to make it more special).

This is not good for several reasons. The most obvious is that vomiting just is awful. I'm an expert at it and it does not seem to become more fun with practice, although I will say I've got good aim after the last few years. The next is that when I was on it before the vomiting began exactly like this; morning nausea with vomiting the second I brushed my teeth. Ultimately this led to horrible problems with oral hygiene because all the kinds of toothpaste I had used were associate with vomiting, so I had to keep looking for odd flavors of toothpaste and just brush the best I could. After a while before I would gag/vomit with toothbrushing and then again during the morning. The last is, well, I don't WANT to throw up. And my stomach still isn't good, consistent with my previous experience.

I am trying to not think about it, because if I believe I'll get sick I will. I know that this was part of my problem the last time through Lamictal. But it's hard not to, when I knew from the outset that this was potentially the problem and that if it happened I would have wasted 5 weeks or more trialing something that didn't work out. At least with other meds it usually is fast.

And for all I know it's lithium. It's warmer and maybe I've not been drinking enough, although I've been pretty consistent I think. Or maybe it doesn't matter how much I drink and I'm going to be toxic again. Hard to know.

Regardless, I'm irritated. I'm irritated with not knowing, and I'm irritated with my body for not working right.

I NEED this to work. The last week has been so good, but it is a precarious balance with my depakote level not being as high as it should be. I've been on depakote far too long to not know that if I'm not at least at 120 I will cycle. I'm currently at 98. Lamictal and a few revelations chased this depression away, but it will be back sometime, and I need the meds to be working. I do not need to vomit.

2 comments:

Lamictal Prescription Medication said...

My name is Denise Simon and i would like to show you my personal experience with Lamictal.

I am 57 years old. Have been on Lamictal for 24 weeks now. Lamictal has worked well with no side effects other than the sleep problesm. My problems with other meds included constipation and depression. Lamictal also relieves my anger bouts...and settles me down which probably helps with seizure control.

I have experienced some of these side effects-
Following conversion from tegretol and Zonegran, I began on 400 mg Lamictal. Bad dreams followed with sleep talking and thrashing during dreams. This turned into more vivid short dreams in which I could not discern dreams from reality. I have contacted my Dr asking permission to take the meds earlier and he concurred to try them 4 hrs earlier. HE is leaning toward changing the meds. After laying out a lot of $ for a 3 month supply, I am reluctant to change meds as I am tight on $....

I hope this information will be useful to others,
Denise Simon

Just Me said...

Oh Denise. How I wish this was my only Lamictal story. Skip forward toward the end of May/early June.

I had gone back on Lamictal with little chance of real problems. I'd been in the clinical trial for it, and stopped because it caused daily vomiting for over a year after the trial was over.

Initially I had only headaches and I vomited the one time mentioned here.

And then I passed the 8 week "safe" mark for the rash. I started feeling really good and even was able to go off some antidepressant.

And then I got the rash. I've had many miserable drug experiences, but the rash really was about as bad as anything has been. I lived almost a week in a drugged haze, threatened by potentially needing steroids, which would hospitalize me on the psych ward.

You're way out of the risk zone, don't be afraid, that's just my story. I did have funky dreams on it, I think, but that's fairly normal for me anyway.